There are many dangerous drugs on the streets today, and being caught with any of them can get you into deep trouble with the law. One of the opiates that is particularly dangerous is fentanyl. You don’t have to ingest this drug for it to take effect, which means that even coming into contact with a small amount without your knowledge could result in an overdose.
This is best shown by this case in which a deputy ended up sick in the hospital after dealing with a drug raid. In an unusual turn of events, a deputy that was part of a drug bust ended up overdosing on opiates. The authorities in Virginia report that the man went to a school parking lot where he found one man with a syringe in his arm while unconscious and a woman unconscious.
The two individuals in the van, a 29-year-old woman and 40-year-old man, were charged with possession of a controlled substance. The deputy was asked to search the van and did so. Later, he was at the hospital and fell ill while he was questioning the 29-year-old woman. He began to slur his words and became unsteady. He had to be immediately treated with Naloxone to reverse the effects of an opioid overdose. The authorities believe that he was accidentally exposed to Fentanyl, a dangerous opiate that can pass through the skin.
In your case, you may be facing drug charges for an overdose that was not your fault, either. Whether you were drugged by someone else or accidentally came across the opiate, you deserve to defend yourself against any pending charges or allegations.
Source: U.S. News, “Deputy Treated for Accidental Opiate Overdose in Drug Bust,” Aug. 03, 2017